Nebraska, 2006Flash Flood in Nebraska, August 27, 2006
August 27, 2006 · NWS CYS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 27, 2:30 AM MST, 5 hours earlier.
Area forecast discussion, Aug 27, 2:30 AM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MDT SUN AUG 27 2006
.SHORT TERM...TODAY THROUGH MONDAY...SATELLITE WATER VAPOR LOOP
SHOWS A WEAK CIRCULATION CURRENTLY OVER NERN WY ASSOCIATED WITH
STRONG SHORTWAVE TROUGH THAT IS PUSHING INTO HIGH PLAINS. MORE
IMPORTANT UPPER LOW IS SHIFTING INTO NW CORNER OF CO. MODELS
CONTINUE IDEA OF TRACKING IT JUST SOUTH OF SOUTHERN WY BORDER
TODAY THEN TURN IT ENE THROUGH SE CRNR WY AND WESTERN NEBRASKA
THIS EVENING. ALTHOUGH MAIN PRECIP NOW IS CONFINED TO JUST THE FAR
EASTERN CWA WITH SHORTWAVE TROUGH...STILL EXPECT SHOWERS TO FILL
BACK IN AND GET CAUGHT IN WRAP AROUND SO HIGH POPS REMAIN IN ORDER
FOR TODAY. CLOUDS AND COOL TEMPS WILL LIMIT INSTABILITY THOUGH.
SHOWERS/FEW TSTMS WILL SLOWLY DECREASE FROM WEST TO EAST TONIGHT.
MAIN MODEL DIFFERENCE PERSISTS FOR MON WITH NAM/WRF CONTINUING TO
SHOW LIGHT QPF OVER EASTERN AREAS MON MORNING...AND OVER MUCH OF
CWA MON AFTERNOON VS. DRIER GFS. THIS DIFFERENCE EXISTS DESPITE
BOTH MODELS SHOWING THE UPPER LOW MOVING EAST ACROSS NEBRASKA.
SO...IN ADDITION TO THE SHOWERS IN EASTERN CWA...A LOW TSTM POP
MAY BE IN ORDER IN SE WY ROUGHLY FROM LAR TO DGW EASTWARD. TEMPS
WILL NOT BE AS COOL MONDAY...MAV NUMBERS TOO WARM GIVEN H7 TEMPS.
.LONG TERM...NORTHEAST FLOW WILL BE ALOFT MONDAY NIGHT AS THE UPPER
LOW MOVES SLOWLY EAST ACROSS NEB. E TO SE WINDS WL CONT AT THE SFC
WITH LOW AND SOME MID LEVEL MOISTURE OVER THE NEB PANHANDLE. WILL
GO WITH A SLIGHT CHANCE OF EVENING THUNDERSTORMS OVER THE PANHANDLE.
TUES THRU THUR MORNING WILL BE DRY AS UPPER RIDGE AXIS MOVES EAST OF
THE CWA. THE UPPER FLOW OVER THE FORECAST AREA WILL BECOME SW AT
THIS TIME AS AN UPPER TROUGH MOVES INLAND ALONG THE NW COAST. THE
UPPER TROUGH WILL BEGIN TO MOVE INTO THE NORTHERN ROCKIES ON
THURSDAY. WILL MENTION A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE
WEST PORTION OF THE CWA THUR AFTERNOON. THEN FOR THUR
EVENING...SHOWERS WILL OCCUR WEST OF THE LARAMIE RANGE WITH
THUNDERSTORMS TO THE EAST. THE UPPER TROF AXIS WILL MOVE OVER THE
CWA FRIDAY AND A FAIRLY STRONG COLD FRONT WILL MOVE ACROSS THE
FORECAST AREA EARLY IN THE DAY. NW FLOW WILL DEVELOP ALOFT SATURDAY
AS THE TROUGH SPINS UP AN UPPER LOW OVER THE NORTHERN PLAINS. WILL
GO WITH DRY CONDITIONS DURING THIS TIME. HIGH TEMPERATURES WILL BE
AROUND NORMAL EACH DAY...WITH THE EXCEPTION OF FRIDAY...WHEN
TEMPERATURES WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE
NE...NONE
&&
JLH/KMD
Hazardous weather outlook, Aug 27, 4:03 AM MST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
503 AM MDT SUN AUG 27 2006
NEZ001>003-019>021-054-055-WYZ059>070-281115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
503 AM MDT SUN AUG 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA
TODAY AND TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EAST OF THE
LARAMIE RANGE ON MONDAY...AND ACROSS THE AREA ON THURSDAY.
SEVERE DROUGHT CONDITIONS WILL PERSIST OVER MUCH OF THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
KMD
Flash Flood, Cheyenne
- When
- August 27, 7:30 AM MST to 12:00 PM MST
- Where
- Cheyenne County, 7 mi SE of Sidney
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
Heavy rains resulted in some flooding of county roads along Cow Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, August 27, 2006$283,000 · 56 kt wind · 4 events
- Flash Flood in Missouri, August 27, 2006$100,000 · 1 event
- Tornado and Hail in Texas, August 27, 2006$34,000 · F0 · 13 events
- Flood and Damaging Winds in Texas, August 27, 2006$36,000 · 54 kt wind · 8 events
- Lightning Strike in Illinois, August 27, 2006$20,000 · 1 event
- Flash Flooding and Flood in Indiana, August 27 to 28, 2006$2,000 · 5 events
- Flash Flooding and Hail in Texas, August 27, 20061 in hail · 4 events
- Hail in New Mexico, August 27, 20061 in hail · 3 events
- Flash Flooding in Kansas, August 27, 20062 events
- Hail in Nebraska, August 27, 20061.25 in hail · 2 events
- Damaging Winds in Kansas, August 27, 200656 kt wind · 2 events
- Flash Flood and Damaging Wind in Kentucky, August 27, 2006$5,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525970.